MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.This report is to follow-up medwatch (b)(4).
 
Event or Problem Description
Procedure performed: hysterectomy abdominal robotic xi.Event description: complaint created based on medwatch received by mail.Report number (b)(4).Gelpoint mini device was not holding appropriate seal for co2 gas during robotic procedure.Removed the gelseal cap and used a new one.Co2 gas seal was maintained with new device.Product not available for return as indicated by medwatch form.Additional information was received via telephone on 14oct2021 from [name]: per the rep, the physician placed a trocar too close to the stop cock.Confirmed that there was no patient injury.Additional information was received via email on 15oct2021 from [name]: the leaking was noticed at the beginning of the case once the insufflator was turned on.No instruments were inserted directly through the gel.It was determined that the trocars were placed to close to the smoke evacuation port.The product was disposed of by the staff.Type of intervention: a new gelseal cap was used to complete the case.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: hysterectomy abdominal robotic xi.Event description: complaint created based on medwatch received by mail.Report number (b)(4).Gelpoint mini device was not holding appropriate seal for co2 gas during robotic procedure.Removed the gelseal cap and used a new one.Co2 gas seal was maintained with new device.Product not available for return as indicated by medwatch form.Additional information was received via telephone on 14oct2021 from [name]: per the rep, the physician placed a trocar too close to the stop cock.Confirmed that there was no patient injury.Additional information was received via email on 15oct2021 from [name]: the leaking was noticed at the beginning of the case once the insufflator was turned on.No instruments were inserted directly through the gel.It was determined that the trocars were placed to close to the smoke evacuation port.The product was disposed of by the staff.Additional patient info from medwatch form received on 13oct2021: patient race is white.Additional information was received via email on 25oct2021 from [name]: alert date was (b)(6) 2021.Type of intervention: a new gelseal cap was used to complete the case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is likely that the reported event was caused by improper placement a sleeve that was inserted too close to the smoke evacuation port.It is possible that the sleeve near the smoke evacuation port separated the gel when the sleeve was manipulated, resulting in the leakage reported.Per the instructions for use (ifu), the sleeves should be inserted "at least 1.5cm from the outside perimeter and the insufflation/smoke evacuation ports, in the desired working location." this event is not reportable as it is unlikely to cause or contribute to death or serious injury.This report is to follow-up medwatch #(b)(4).

Brand Name
CNGL3, GELPOINT MINI ADV ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12704473
Report Number2027111-2021-00691
Device Sequence Number1467761
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784(17)240113(30)01(10)1406123
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K191866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model NumberCNGL3
Device Catalogue Number101474188
Device Lot Number1406123
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOT
Patient Age33 YR
Patient SexFemale
Patient Weight84 KG
Patient RaceWhite